Alert archive / Florida / Special Weather Statements in 2014

Special Weather Statement, NWS Tallahassee, FL

June 12, 2014Leon County, Florida

NWS Tallahassee, FL issued this special weather statement at Jun 12, 2014, 11:21 AM EDT for Leon County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2014, 11:21 AM EDT (15:21 UTC)
Expired
Jun 12, 2014, 11:45 AM EDT
In force
24 min
Issued by
NWS Tallahassee, FL

County Leon County, FL

The radar

The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 3.4 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2014-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1860 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2014-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1860 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
707 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

999 
WWUS82 KTAE 121521
SPSTAE

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1121 AM EDT THU JUN 12 2014

FLZ017-121545-
LEON FL-
1121 AM EDT THU JUN 12 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN LEON 
COUNTY IN THE FLORIDA BIG BEND...

* UNTIL 1145 AM EDT

AT 1119 AM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 13 MILES NORTHEAST OF TALLAHASSEE...OR NEAR PISGAH
CHURCH...MOVING EAST AT 25 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0) 9 4
2 8 8 3 3...OR CONTACT LAW ENFORCEMENT.

LAT...LON 3052 8398 3052 8404 3049 8404 3049 8423
      3063 8424 3068 8403 3067 8401 3060 8401
      3055 8398
TIME...MOT...LOC 1521Z 270DEG 20KT 3059 8415

$$

38-GODSEY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 12, 6:06 AM EDT, 5 hours 15 minutes earlier.

Area forecast discussion, Jun 12, 6:06 AM EDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
606 AM EDT Thu Jun 12 2014

.Aviation...
[Through 12z Friday] Mainly VFR conditions will prevail. Scattered
convection is expected this morning through this afternoon with
the best chance at TLH and VLD and lower chances farther to the
west.

&&

.Prev Discussion [247 AM EDT]...

.Near Term [Through Today]...
The current analysis shows an upper level trough pushing through
the forecast area with much drier air at upper levels over the
western half of the area. This is expected to suppress convection
today over the western half of the area with only low PoPs there.
Farther east and south, there still appears to be enough moisture
and forcing for a better chance of convection, with the highest
coverage expected across the southeast big bend. This is in
agreement with the latest CAM ensemble. Afternoon highs in the
upper 80s to lower 90s are likely across the area.

.Short Term [Tonight Through Saturday]...
Weakening upper trough axis will slide east of the forecast area
overnight tonight. Any remaining convection this evening should be
confined to the far eastern zones. Another shortwave is forecast
to dig into the base of the broad eastern CONUS trough on Friday,
leading to an increase in afternoon and evening convection,
especially west of the Apalachicola River where highest PoPs are
expected. The aforementioned shortwave is forecast to transition
into a cutoff low by Saturday as heights rise over the Ohio
Valley. With the cutoff low situated over the northeastern Gulf
Coast, expect to see an enhancement of the typical seabreeze
convection for Saturday. Given the expected coverage of afternoon
showers and thunderstorms, high temps will likely be at or a
little below normal for Friday and Saturday.

.Long Term [Saturday Night Through Thursday]...
Wet scenario to continue into extended period. The larger scale
pattern shows a mid level trough moving into the Lower MS Valley
with this feature developing into a low over MS on Sat. A surface
ridge will remain south of the area through the period. This will
increase onshore (mainly SW) flow across Gulf region. The
approaching low will most likely stall out bringing cloud cover
and rain Friday night until Tuesday with the support of an upper
level trough. This pattern is indicative of higher than typical
rain chances for the region. By Wednesday high pressure will
return bringing a drier weather pattern.

.Marine...
Winds near or just below exercise caution levels will continue
through this evening before the pressure gradient weakens. Winds
and seas will diminish Friday and remain minimal through the
weekend.

.Fire Weather...
No big fire weather concerns are expected through the next several
days. Dispersions may climb above 75 this afternoon over most of the
area away from the coast.

.Hydrology...
All area rivers are below flood stage. An upper level trough will
bring scattered rain chances for the region through the weekend.
While locally heavy rain will be possible, significant impacts on
river levels are not anticipated.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   91  71  90  69  88 /  50  30  40  30  50
Panama City   87  74  87  71  87 /  40  10  40  30  50
Dothan        89  70  91  69  90 /  20  20  50  40  50
Albany        90  69  91  69  90 /  30  20  30  30  50
Valdosta      93  69  90  68  87 /  50  30  40  30  50
Cross City    88  70  89  68  88 /  60  30  30  30  50
Apalachicola  86  75  87  71  85 /  60  10  40  30  50

&&

.TAE Watches/Warnings/Advisories...

FL...High Rip Current Risk through this evening for Coastal Bay-
     Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...None.

&&

NEAR TERM...DVD
SHORT TERM...CAMP
LONG TERM...MCDERMOTT
AVIATION...DVD
MARINE...CAMP
FIRE WEATHER...DVD
HYDROLOGY...MCDERMOTT/CAMP

In the hours before

Special weather statement, Jun 12, 8:38 AM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
838 AM EDT THU JUN 12 2014

FLZ014-015-026-121315-
INLAND GULF FL-INLAND FRANKLIN FL-LIBERTY FL-
838 AM EDT THU JUN 12 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHWEST
FRANKLIN...EASTERN GULF AND SOUTHWEST LIBERTY COUNTIES...

* UNTIL 915 AM EDT/815 AM CDT/

AT 734 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 13 MILES NORTHEAST OF PORT ST. JOE...OR NEAR DALKEITH...
MOVING EAST AT 30 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3016 8496 2993 8482 2986 8517 3001 8526
TIME...MOT...LOC 1238Z 248DEG 27KT 2997 8514

08-LAMERS
Special weather statement, Jun 12, 10:09 AM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1009 AM EDT THU JUN 12 2014

FLZ016-017-121515-
LEON FL-GADSDEN FL-
1009 AM EDT THU JUN 12 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEASTERN
GADSDEN AND LEON COUNTIES...

* UNTIL 1115 AM EDT

AT 1005 AM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 17 MILES SOUTH OF QUINCY...OR NEAR BLOXHAM...MOVING EAST
AT 20 MPH. ANOTHER STORM WAS LOCATED NEAR THE TALLAHASSEE REGIONAL
AIRPORT MOVING EAST AT 20 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0) 9 4
2 8 8 3 3...OR CONTACT LAW ENFORCEMENT.

LAT...LON 3032 8470 3034 8470 3039 8465 3039 8468
      3041 8468 3042 8470 3044 8470 3053 8422
      3030 8424 3030 8470
TIME...MOT...LOC 1409Z 256DEG 19KT 3035 8463

38-GODSEY
Special weather statement, Jun 12, 11:04 AM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1104 AM EDT THU JUN 12 2014

FLZ018-019-028-118-128-121600-
MADISON FL-INLAND TAYLOR FL-INLAND JEFFERSON FL-COASTAL TAYLOR
FL-COASTAL JEFFERSON FL-
1104 AM EDT THU JUN 12 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR
JEFFERSON...MADISON AND TAYLOR COUNTIES IN THE FLORIDA BIG BEND...

* UNTIL NOON EDT

AT 1100 AM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 16 MILES EAST OF SAINT MARKS MOVING EAST AT 30 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0) 9 4
2 8 8 3 3...OR CONTACT LAW ENFORCEMENT.

LAT...LON 3046 8352 3019 8338 3014 8398 3028 8400
TIME...MOT...LOC 1504Z 259DEG 26KT 3022 8391

38-GODSEY
Special weather statement, Jun 12, 11:21 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1121 AM EDT THU JUN 12 2014

FLZ017-121545-
LEON FL-
1121 AM EDT THU JUN 12 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN LEON
COUNTY IN THE FLORIDA BIG BEND...

* UNTIL 1145 AM EDT

AT 1119 AM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 13 MILES NORTHEAST OF TALLAHASSEE...OR NEAR PISGAH
CHURCH...MOVING EAST AT 25 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0) 9 4
2 8 8 3 3...OR CONTACT LAW ENFORCEMENT.

LAT...LON 3052 8398 3052 8404 3049 8404 3049 8423
      3063 8424 3068 8403 3067 8401 3060 8401
      3055 8398
TIME...MOT...LOC 1521Z 270DEG 20KT 3059 8415

38-GODSEY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 3:41 AM EDTRip Current StatementTAEBay, Gulf, Walton20 hr
Jun 12, 8:38 AM EDTSpecial Weather StatementTAEGulf37 min
Jun 12, 9:12 AM EDTSevere Thunderstorm WarningTAELiberty, Wakulla48 min
Jun 12, 9:59 AM EDTSevere Thunderstorm WarningTAEWakulla31 min
Jun 12, 10:09 AM EDTSpecial Weather StatementTAELeon66 min
Jun 12, 11:04 AM EDTSpecial Weather StatementTAEJefferson56 min
Jun 12, 11:41 AM EDTSevere Thunderstorm WarningTAEJefferson, Leon, Madison34 min
Jun 12, 6:59 PM EDTSevere Thunderstorm WarningTAEJefferson31 min

Nearby

Special Weather Statements in Florida, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.